MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 77420
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of an eopa arterial cannula, it was reported that the scrub nurse noticed the stylet was loose, and the inner sheath and stylet did not feel like normal.The surgeon agreed that the stylet was not sitting as it usually does.They opened another cannula, and it was okay.The device was replaced to complete the procedure.There was no patient involvement, so no adverse effect occurred.It was also reported that the customer had this same issue at another hospital with the 20fr eopa cannula, on multiple occasions.The previous occurrences were not reported to medtronic, so have been captured in this pe.Medtronic received additional information that the issue with the device was noted prior to insertion into patient.The customer noted that the inner white dilator came out too easily, upon manipulation of the white inner dilator, it was noted that it does seem to move in and out of the cannula very easily, without as much force than what is usually required.There is usually more resistance upon pulling the inner dilator out.The total number of occurrences is unknown.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.The dilator appears to have some resistance inside the hemostasis cap.The dilator od and the cap id were measured using a keyence vision scope.Dilator od was measured to be 0.208 inches, the specification, 06818 had the od to be 0.210 +0.002 / - 0.004 inches, cap id was measured to be 0.199 inches, the specification, 06688 had the id to be 0.202 +/- 0.005 inches.Reason for return was not confirmed.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EOPA ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20831028
Report Number2184009-2024-00766
Device Sequence Number3918055
Product Code DWF
UDI-Device Identifier00763000135621
UDI-Public00763000135621
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Model Number77420
Device Catalogue Number77420
Device Lot Number2022121018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Initial Report FDA Received Date12/03/2024
Date Device Manufactured12/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown